Alert archive / Missouri / Frost Advisories in 2009
Frost Advisory 2, NWS Kansas City, MO
NWS Kansas City, MO issued this frost advisory at Apr 2, 2009, 2:58 PM CDT for 5 counties in Kansas; 16 counties in Missouri. It took effect at Apr 3, 2009, 3:00 AM CDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Apr 2, 2009, 2:58 PM CDT (19:58 UTC)
- In effect from
- Apr 3, 2009, 3:00 AM CDT
- Expired
- Apr 3, 2009, 9:00 AM CDT
- In force
- 6 hr
- Issued by
- NWS Kansas City, MO
All 21 counties
Johnson County, KS, Leavenworth County, KS, Linn County, KS, Miami County, KS, Wyandotte County, KS, Bates County, MO, Carroll County, MO, Cass County, MO, Chariton County, MO, Clay County, MO, Cooper County, MO, Henry County, MO, Howard County, MO, Jackson County, MO, Johnson County, MO, Lafayette County, MO, Pettis County, MO, Platte County, MO, Randolph County, MO, Ray County, MO, Saline County, MO
The radar
The Pleasant Hill radar (KEAX), 33 km from the middle of the area, began a volume at 20:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 8.0 hours before the alert went out and 230 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2001 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 102 m²/s²
- 0-3 km storm-relative helicity
- 74 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KEAX 021958 NPWEAX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 258 PM CDT THU APR 2 2009 KSZ057-060-103>105-MOZ028>033-037>040-043>046-053-054-030400- /O.NEW.KEAX.FR.Y.0002.090403T0800Z-090403T1400Z/ MIAMI-LINN KS-LEAVENWORTH-WYANDOTTE-JOHNSON KS-PLATTE-CLAY-RAY- CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS- JOHNSON MO-PETTIS-COOPER-BATES-HENRY- INCLUDING THE CITIES OF...PAOLA...MOUND CITY...LEAVENWORTH... KANSAS CITY KS...OVERLAND PARK...OLATHE...PARKVILLE... PLATTE CITY...WESTON...LIBERTY...EXCELSIOR SPRINGS...RICHMOND... CARROLLTON...SALISBURY...KEYTESVILLE...MOBERLY...KANSAS CITY... INDEPENDENCE...LEXINGTON...CONCORDIA...MARSHALL...FAYETTE... NEW FRANKLIN...RAYMORE...HARRISONVILLE...PLEASANT HILL... WARRENSBURG...SEDALIA...BOONVILLE...BUTLER...RICH HILL...CLINTON 258 PM CDT THU APR 2 2009 ...FROST ADVISORY IN EFFECT FROM 3 AM TO 9 AM CDT FRIDAY... THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 9 AM CDT FRIDAY. SKIES WILL RAPIDLY CLEAR OVERNIGHT...WITH WINDS BECOMING NEARLY CALM BY DAYBREAK...ALLOWING TEMPERATURES TO FALL JUST BELOW THE FREEZING MARK. SHELTERED VALLEYS AND LOW LYING LOCATIONS MAY FALL EVEN FURTHER...INTO THE MIDDLE TO UPPER 20S. WITH THESE SUBFREEZING TEMPERATURES AND CALM WINDS...FROST DEVELOPMENT IS LIKELY TOWARDS THE SUNRISE HOURS FRIDAY. WITH THE WARMER THAN AVERAGE TEMPERATURES DURING THE MONTH OF MARCH...SENSITIVE SPRING VEGETATION HAS EMERGED EARLY ALONG AND SOUTH OF THE MISSOURI RIVER. SOME OF THE MOST VULNERABLE GROUND PLANTS...AS WELL AS PLANTS AND TREES PLACED OUTDOORS BY NURSERIES AND COMMERCIAL VENDORS MAY BE ESPECIALLY SUSCEPTIBLE TO FREEZING TEMPERATURES AND FROST OVERNIGHT. THOSE WITH FINANCIAL INTERESTS SHOULD TAKE THE NECESSARY PRECAUTIONS TONIGHT TO PROTECT THEIR MOST VULNERABLE TREES AND PLANTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ 21
3 follow-up statements
000 WWUS73 KEAX 030243 NPWEAX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 943 PM CDT THU APR 2 2009 KSZ057-060-103>105-MOZ028>033-037>040-043>046-053-054-031400- /O.CON.KEAX.FR.Y.0002.090403T0800Z-090403T1400Z/ MIAMI-LINN KS-LEAVENWORTH-WYANDOTTE-JOHNSON KS-PLATTE-CLAY-RAY- CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS- JOHNSON MO-PETTIS-COOPER-BATES-HENRY- INCLUDING THE CITIES OF...PAOLA...MOUND CITY...LEAVENWORTH... KANSAS CITY KS...OVERLAND PARK...OLATHE...PARKVILLE... PLATTE CITY...WESTON...LIBERTY...EXCELSIOR SPRINGS...RICHMOND... CARROLLTON...SALISBURY...KEYTESVILLE...MOBERLY...KANSAS CITY... INDEPENDENCE...LEXINGTON...CONCORDIA...MARSHALL...FAYETTE... NEW FRANKLIN...RAYMORE...HARRISONVILLE...PLEASANT HILL... WARRENSBURG...SEDALIA...BOONVILLE...BUTLER...RICH HILL...CLINTON 943 PM CDT THU APR 2 2009 ...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 9 AM CDT FRIDAY... A FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 9 AM CDT FRIDAY. SKIES HAVE CLEARED ACROSS NORTHWEST AND NORTHERN MISSOURI WITH CLOUDS RAPIDLY CLEARING IN CENTRAL MISSOURI. WINDS ARE EXPECTED TO BECOME CALM BY DAYBREAK...ALLOWING TEMPERATURES TO FALL JUST BELOW THE FREEZING MARK. SHELTERED VALLEYS AND LOW LYING LOCATIONS MAY FALL EVEN FURTHER...INTO THE MIDDLE TO UPPER 20S. WITH THESE SUBFREEZING TEMPERATURES AND CALM WINDS...FROST DEVELOPMENT IS LIKELY TOWARDS THE SUNRISE HOURS FRIDAY. WITH THE WARMER THAN AVERAGE TEMPERATURES DURING THE MONTH OF MARCH...SENSITIVE SPRING VEGETATION HAS EMERGED EARLY ALONG AND SOUTH OF THE MISSOURI RIVER. SOME OF THE MOST VULNERABLE GROUND PLANTS...AS WELL AS PLANTS AND TREES PLACED OUTDOORS BY NURSERIES AND COMMERCIAL VENDORS MAY BE ESPECIALLY SUSCEPTIBLE TO FREEZING TEMPERATURES AND FROST OVERNIGHT. THOSE WITH FINANCIAL INTERESTS SHOULD TAKE THE NECESSARY PRECAUTIONS TONIGHT TO PROTECT THEIR MOST VULNERABLE TREES AND PLANTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ 21/11
000 WWUS73 KEAX 031012 NPWEAX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 512 AM CDT FRI APR 3 2009 KSZ057-060-103>105-MOZ028>033-037>040-043>046-053-054-031400- /O.CON.KEAX.FR.Y.0002.000000T0000Z-090403T1400Z/ MIAMI-LINN KS-LEAVENWORTH-WYANDOTTE-JOHNSON KS-PLATTE-CLAY-RAY- CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS- JOHNSON MO-PETTIS-COOPER-BATES-HENRY- INCLUDING THE CITIES OF...PAOLA...MOUND CITY...LEAVENWORTH... KANSAS CITY KS...OVERLAND PARK...OLATHE...PARKVILLE... PLATTE CITY...WESTON...LIBERTY...EXCELSIOR SPRINGS...RICHMOND... CARROLLTON...SALISBURY...KEYTESVILLE...MOBERLY...KANSAS CITY... INDEPENDENCE...LEXINGTON...CONCORDIA...MARSHALL...FAYETTE... NEW FRANKLIN...RAYMORE...HARRISONVILLE...PLEASANT HILL... WARRENSBURG...SEDALIA...BOONVILLE...BUTLER...RICH HILL...CLINTON 512 AM CDT FRI APR 3 2009 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING... A FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING. SKIES HAVE CLEARED THIS MORNING ACROSS EXTREME EASTERN KANSAS AND NORTHWEST MISSOURI. WINDS HAVE BECOME LIGHT AND VARIABLE ACROSS MOST LOCATIONS WHICH HAS ALLOWED TEMPERATURES TO FALL NEAR OR JUST BELOW THE FREEZING MARK. SHELTERED VALLEYS AND LOW LYING LOCATIONS MAY FALL INTO THE MIDDLE TO UPPER 20S BY DAYBREAK. WITH THESE SUBFREEZING TEMPERATURES AND CALM WINDS...FROST DEVELOPMENT IS LIKELY TOWARDS THE SUNRISE HOURS THIS MORNING. WITH THE WARMER THAN AVERAGE TEMPERATURES DURING THE MONTH OF MARCH...SENSITIVE SPRING VEGETATION HAS EMERGED EARLY ALONG AND SOUTH OF THE MISSOURI RIVER. SOME OF THE MOST VULNERABLE GROUND PLANTS...AS WELL AS PLANTS AND TREES PLACED OUTDOORS BY NURSERIES AND COMMERCIAL VENDORS MAY BE ESPECIALLY SUSCEPTIBLE TO FREEZING TEMPERATURES AND FROST OVERNIGHT. THOSE WITH FINANCIAL INTERESTS SHOULD TAKE THE NECESSARY PRECAUTIONS TONIGHT TO PROTECT THEIR MOST VULNERABLE TREES AND PLANTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ DEROCHE
000 WWUS73 KEAX 031357 NPWEAX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 857 AM CDT FRI APR 3 2009 KSZ057-060-103>105-MOZ028>033-037>040-043>046-053-054-031500- /O.EXP.KEAX.FR.Y.0002.000000T0000Z-090403T1400Z/ MIAMI-LINN KS-LEAVENWORTH-WYANDOTTE-JOHNSON KS-PLATTE-CLAY-RAY- CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS- JOHNSON MO-PETTIS-COOPER-BATES-HENRY- INCLUDING THE CITIES OF...PAOLA...MOUND CITY...LEAVENWORTH... KANSAS CITY KS...OVERLAND PARK...OLATHE...PARKVILLE... PLATTE CITY...WESTON...LIBERTY...EXCELSIOR SPRINGS...RICHMOND... CARROLLTON...SALISBURY...KEYTESVILLE...MOBERLY...KANSAS CITY... INDEPENDENCE...LEXINGTON...CONCORDIA...MARSHALL...FAYETTE... NEW FRANKLIN...RAYMORE...HARRISONVILLE...PLEASANT HILL... WARRENSBURG...SEDALIA...BOONVILLE...BUTLER...RICH HILL...CLINTON 857 AM CDT FRI APR 3 2009 ...FROST ADVISORY WILL EXPIRE AT 9 AM CDT THIS MORNING... THE FROST ADVISORY WILL EXPIRE AT 9 AM CDT THIS MORNING. WITH FULL SUN THIS MORNING...TEMPERATURES HAVE RISEN ABOVE FREEZING IN MOST AREAS. THUS...THE THREAT OF DAMAGE TO HIGHLY SENSITIVE PLANTS AND FLOWERING TREES IN THE ADVISORY AREA HAS ENDED. $$ DUX
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this frost advisory went out at Apr 2, 12:40 PM CDT, 2 hours 18 minutes earlier.
Area forecast discussion, Apr 2, 12:40 PM CDT, 2 hours 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 1240 PM CDT THU APR 2 2009 .DISCUSSION... LET WINTER WEATHER ADVISORY EXPIRE THIS MORNING...AS TEMPERATURES AT OR JUST ABOVE FREEZING HAS LIMITED SNOW ACCUMULATIONS IN THE ADVISORY AREA. PUSHED RAIN/SNOW MIX LINE A BIT FURTHER SOUTH...THOUGH RECENT RADAR RETURNS HAVE SHOWN A MARKED DECREASE IN INTENSITY AS FORCING SHIFTS WELL SOUTH...AND SUBSIDENCE AND DOWNGLIDE OVERSPREADS THE ENTIRE REGION. NARROW CORRIDOR FROM NEAR ST JOSEPH TO UNIONVILLE WOULD STILL SUPPORT SOME LIGHT SNOW FOR THE NEXT HOUR OR SO...THOUGH EVEN THIS SNOWFALL SHOULD RAPIDLY DECREASE EARLY THIS AFTERNOON. LITTLE ADDITIONAL ACCUMULATION WOULD BE EXPECTED FOR THE REMAINDER OF THE DAY. 21 && .PREVIOUS DISCUSSION... /648 AM CDT THU APR 2 2009/ UPSTREAM OBSERVATIONS AND RADAR TRENDS ALL INDICATE THAT A DYNAMIC LITTLE BAND OF SNOW HAS DEVELOPED ACROSS NORTHERN KANSAS THIS MORNING. SURFACE OBSERVATIONS INDICATE THAT SNOW FALL RATES OF 1 INCH PER HOUR ARE OCCURRING. CURRENT EXTRAPOLATION OF THE SNOW BAND ON RADAR HAS IT AFFECTING FAR NORTHWEST MISSOURI OVER THE NEXT FEW HOURS. QUICKLY BUMPED EXPECTED SNOW ACCUMULATIONS FOR THE NORTHWEST CORNER AS A RESULT...HIGHLIGHTING THAT UP TO TWO INCHES OF SNOW...WITH SOME SLEET MIXED IN...WILL OCCUR ACROSS AREAS ALONG AND NORTH OF AN OREGON CITY TO MARYVILLE LINE. AREAS TO THE SOUTH AND EAST OF THAT LINE...ESPECIALLY ALONG THE IOWA BORDER...MIGHT GET SOME PERIODS OF SNOW THROUGH THE DAY ALONG WITH RAIN...BUT THOUGHTS ARE THAT ANY ACCUMULATIONS AFTER THE MORNING HOURS WILL BE RESTRICTED TO GRASSY AND ELEVATED SURFACES AND BE HIGHLY LIMITED BY SLIGHTLY WARMER DAYTIME TEMPERATURES. CUTTER /405 AM CDT THU APR 2 2009/ FOCUS FOR THIS MORNINGS FORECAST IS ON THE SHORTWAVE MOVING THROUGH THE PANHANDLES OF TEXAS AND OKLAHOMA...AND WHAT KIND/HOW MUCH PRECIPITATION IT WILL BRING TO THE REGION OVER THE NEXT 18 HOURS. MODELS FROM THE NAM TO THE GFS REMAIN CLUSTERED AROUND THE THE SAME SOLUTION ON THE TRACK OF THE UPPER LEVEL WAVE AND ITS SURFACE LOW...KEEPING BOTH WELL TO THE SOUTH OF THE FORECAST AREA /ROUGHLY IN ARKANSAS/ THROUGH THE EVENT. CURRENT SURFACE OBSERVATIONS AND RADAR IMAGERY SHOWS LIGHT PRECIPITATION BEGINNING TO MOVE INTO THE CWA IN THE BAROCLINIC WING NORTHEAST OF THE SHORTWAVE...WITH SNOW DEVELOPING BACK TOWARDS CONCORDIA KANSAS. ANALYSIS OF THE MODELS THIS MORNING ALSO SHOWS THEM AGREEING ON OVER DIAGNOSING THE AVAILABLE MOISTURE OUT THERE FOR THIS SYSTEM. BOTH THE NAM AND GFS POINT AT PRECIPITABLE WATER VALUES OF MORE THAN HALF AND INCH ACROSS THE NORTHERN HALF OF MISSOURI...WHICH IS NEARLY 0.2 OF AN INCH TOO HIGH. BELIEVE THE END RESULT OF THIS ERROR IS THAT THE MODELS ARE SPITTING OUT TO MUCH QPF. GENERAL PLACEMENT OF THE WAVE AND ITS DYNAMICS ARE GOOD...JUST THE MOISTURE IS OFF. CURRENT EVENT STARTING TO LOOK LIKE A HIGH POP LOW QPF SITUATION. THIS IDEA IS REINFORCED BY THE OBSERVATION THAT CONVECTION...MOVING EAST ACROSS TEXAS EARLY THIS MORNING...SHOULD INTERCEPT ANY BOUNTIFUL MOISTURE MOVING IN OUR DIRECTION FROM THE GULF. HAVE ADJUSTED OUR GOING FORECAST FOR PRECIPITATION ACCUMULATIONS DOWN ACCORDINGLY. POPS WERE ALREADY HIGH...SO JUST TWEAKED TIMING A BIT. AS FOR PRECIPITATION TYPE...HAVE A MIX OF WINTERY PRECIPITATION IN MOST OF THE FAR NORTHWEST CORNER OF MISSOURI THROUGH THE MORNING HOURS. SURFACE WIND FROM THE NORTHEAST SEEMS INADEQUATE TO ADVECT IN THE NEEDED COLD AIR IN TO JUSTIFY GOING WITH JUST SNOW...OR EVEN SLEET...IN ANY AREA OTHER THAN THE EXTREME NORTHWEST CORNER OF MISSOURI. DYNAMICS IN DEFORMATION ZONE THAT IS FORMING WILL HAVE TO COOL THE AIRMASS ENOUGH TO GET ANY KIND OF FROZEN PRECIPITATION GOING UP THERE. FOR THE AFTERNOON HOURS...KEPT A WINTERY MIX OF PRECIPITATION ALONG THE IOWA BORDER WEST OF UNIONVILLE. THIS REGION LOOKS TO BE WHERE TEMPERATURES ALOFT AND AT THE SURFACE WILL SPEND THE DAY FLIRTING WITH BEING COLD ENOUGH TO SUPPORT SOME SNOW. LOOK FOR A RATHER ODD TEMPERATURE TREND TODAY. HAVE GONE WITH ADVECTING A COLD POOL ACROSS THE NORTHERN HALF OF THE FORECAST AREA TODAY ALONG WITH...AND SOUTH OF...THE PREFERRED REGION FOR ANY RAIN SNOW MIX IN THE PRECIPITATION. WITH THE DRY BOUNDARY LAYER...THOUGHTS ARE THAT WET BULBING EFFECTS WHEN IT IS RAINING THE MOST WOULD SUPPRESS TEMPERATURES FOR A LITTLE WHILE BEFORE THE WIND ADVECTS SLIGHTLY WARMER TEMPERATURES BACK IN. ADDED SOME FOG TO THE WESTERN REACHES OF THE FORECAST AREA FOR SOME OF THE MORNING HOURS OF FRIDAY. BEHIND THIS EXITING SHORTWAVE A SURFACE RIDGE AXIS WILL MOVE EAST ACROSS REGION. CURRENT TIMING HAS THIS AXIS OVER THE KANSAS/MISSOURI STATE LINE AFTER THE CLOUDS HAVE ALL MOVED OFF TO THE EAST EARLY FRIDAY MORNING. WITH THE EXPECTATION OF HAVING SOME MODEST SURFACE MOISTURE LEFT OVER FROM TODAYS RAIN...THOUGHTS ARE THAT FOG MIGHT OCCUR. OTHERWISE...LEFT MUCH OF THE REST OF THE FORECAST ALONE...WITH JUST MINOR ADJUSTMENTS. ONE NOTABLE EXCEPTION IS SATURDAY NIGHT AND SUNDAY. NORTH WINDS BEHIND ANOTHER POTENT EARLY SPRING STORM SYSTEM MAKE A NON-DIURNAL TEMPERATURE TREND LOOK LIKE A GOOD IDEA. CUTTER && .AVIATION... MVFR/IFR CIGS WILL PREDOMINATE OVER THE TERMINAL CORRIDOR THROUGH THE MID AFTERNOON HOURS...WITH PRIMARILY RAINFALL...THOUGH SOME SNOW COULD CONTINUE TO OCCASIONALLY MIX AT KSTJ. CONDITIONS SHOULD RAPIDLY IMPROVE TO VFR BY LATER THIS AFTERNOON PER UPSTREAM OBSERVATIONS...AS DRIER AIR ADVECTS SOUTH. CLEAR SKIES AND LIGHT WINDS WILL ARRIVE OVERNIGHT...AND ALTHOUGH A BRIEF PERIOD OF LIGHT MVFR FOG COULD CONCEIVABLY BE POSSIBLE TOWARDS SUNRISE...PROBABILITIES APPEAR TOO LOW TO INCLUDE IN THIS TAF PACKAGE. 21 && .EAX WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE.
Hazardous weather outlook, Apr 2, 1:01 PM CDT, 1 hour 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 101 PM CDT THU APR 2 2009 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-031815- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE- JOHNSON KS-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER- PUTNAM-SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR- BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY- RAY-CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD- CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY- 101 PM CDT THU APR 2 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT A NARROW CORRIDOR OF LIGHT SNOW WILL BE LIKELY FROM NEAR LEAVENWORTH TO UNIONVILLE EARLY THIS AFTERNOON...OCCASIONALLY MIXING WITH RAIN AS PRECIPITATION INTENSITIES DECREASE. LITTLE TO NO NEW ACCUMULATION CAN BE EXPECTED. OVERNIGHT...TEMPERATURES WILL FALL TO OR BELOW FREEZING ACROSS MOST OF THE OUTLOOK AREA...LEADING TO AREAS OF FROST. VEGETATION ALONG AND SOUTH OF THE MISSOURI RIVER HAS ALREADY REACHED A STAGE SENSITIVE TO SUB FREEZING TEMPERATURES...AND PRECAUTIONS SHOULD BE TAKEN TO PROTECT THE MOST SENSITIVE PLANTS LATE TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SUBFREEZING TEMPERATURES AND FROST CAN BE EXPECTED EARLY TOMORROW MORNING...WHICH COULD HARM THE MOST SENSITIVE VEGETATION...ESPECIALLY ALONG AND SOUTH OF THE MISSOURI...WHERE SPRING VEGETATION HAS ALREADY EMERGED. ANOTHER VIGOROUS STORM SYSTEM WILL MOVE INTO THE CENTRAL PLAINS ON SATURDAY...POSSIBLY TRIGGERING THUNDERSTORMS ALONG A STRONG COLD FRONT. A FEW OF THESE THUNDERSTORMS COULD APPROACH SEVERE LIMITS SATURDAY EVENING...IF SUFFICIENT INSTABILITY CAN DEVELOP. BEHIND THIS STRONG STORM SYSTEM...VERY COLD AIR WILL FILTER SOUTH...WITH THE POSSIBILITY OF SNOWFALL IN ITS WAKE ACROSS NORTHERN MISSOURI. LIGHT SNOW ACCUMULATIONS ARE POSSIBLE ALONG AND NORTH OF THE HIGHWAY 36 CORRIDOR SUNDAY. A HARD FREEZE WILL BE POSSIBLE BOTH MONDAY AND TUESDAY MORNING...WITH TEMPERATURES FALLING INTO THE MIDDLE 20S OVER MUCH OF THE OUTLOOK AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH FRIDAY. 21
In the hours before
Local storm report, Apr 2, 11:47 AM CDT, 3 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1147 AM CDT THU APR 02 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1140 AM SNOW TROY 39.79N 95.09W
04/02/2009 E1.0 INCH DONIPHAN KS LAW ENFORCEMENT
1144 AM SNOW OREGON 39.98N 95.14W
04/02/2009 M2.0 INCH HOLT MO LAW ENFORCEMENT
&&
MDUXLocal storm report, Apr 2, 11:56 AM CDT, 3 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1156 AM CDT THU APR 02 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1156 AM SNOW SAVANNAH 39.94N 94.83W
04/02/2009 E2.0 INCH ANDREW MO LAW ENFORCEMENT
&&
MDUXLocal storm report, Apr 2, 12:01 PM CDT, 2 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1201 PM CDT THU APR 02 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1200 PM SNOW ALBANY 40.25N 94.33W
04/02/2009 M2.8 INCH GENTRY MO LAW ENFORCEMENT
&&
MDUXLocal storm report, Apr 2, 12:05 PM CDT, 2 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1205 PM CDT THU APR 02 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1202 PM SNOW GRANT CITY 40.49N 94.41W
04/02/2009 E0.5 INCH WORTH MO LAW ENFORCEMENT
&&
MDUXLocal storm report, Apr 2, 12:08 PM CDT, 2 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1208 PM CDT THU APR 02 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1202 PM SNOW ATCHISON 39.56N 95.13W
04/02/2009 E0.5 INCH ATCHISON KS LAW ENFORCEMENT
&&
MDUXLocal storm report, Apr 2, 2:38 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
238 PM CDT THU APR 02 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1122 AM SNOW BETHANY 40.27N 94.03W
04/02/2009 M1.0 INCH HARRISON MO EMERGENCY MNGR
1140 AM SNOW TROY 39.79N 95.09W
04/02/2009 E1.0 INCH DONIPHAN KS LAW ENFORCEMENT
1144 AM SNOW OREGON 39.98N 95.14W
04/02/2009 M2.0 INCH HOLT MO LAW ENFORCEMENT
1156 AM SNOW SAVANNAH 39.94N 94.83W
04/02/2009 E2.0 INCH ANDREW MO LAW ENFORCEMENT
1200 PM SNOW ALBANY 40.25N 94.33W
04/02/2009 M2.8 INCH GENTRY MO LAW ENFORCEMENT
1202 PM SNOW ATCHISON 39.56N 95.13W
04/02/2009 E0.5 INCH ATCHISON KS LAW ENFORCEMENT
1202 PM SNOW GRANT CITY 40.49N 94.41W
04/02/2009 E0.5 INCH WORTH MO LAW ENFORCEMENT
&&
MDUXThe office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 2, 6:16 AM CDT | Winter Weather Advisory | EAX | Atchison, Holt, Nodaway | 5 hr |
Nearby
Frost Advisories in Missouri, 2009Frost Advisories in Kansas, 2009Every frost advisory in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.